Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 344, NWS Norman, OK

June 25, 2021Ellis County, Roger Mills County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jun 25, 2021, 5:03 PM CDT for Ellis County, Roger Mills County, Oklahoma. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2021, 5:03 PM CDT (22:03 UTC)
Expired
Jun 25, 2021, 5:45 PM CDT
In force
42 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
2.0 in
Wind
60.0 mph

Counties Ellis County, OK, Roger Mills County, OK

The radar

The Amarillo radar (KAMA), 181 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 5:27 PM CDTTSTM WND DMG2 S Durham, OKRELAY VIA MPING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 2:30 PM CDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.1 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2021-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 765 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2021-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
765 J/kg
Mixed-layer CIN
-206 J/kg
Mixed-layer LCL
1646 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

855 
WUUS54 KOUN 252203
SVROUN
OKC045-129-252245-
/O.NEW.KOUN.SV.W.0344.210625T2203Z-210625T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
503 PM CDT Fri Jun 25 2021

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  Southwestern Ellis County in northwestern Oklahoma...
  Northwestern Roger Mills County in western Oklahoma...

* Until 545 PM CDT.

* At 503 PM CDT, a severe thunderstorm was located 7 miles southeast
  of Lake Marvin, moving east at 25 mph.

  HAZARD...Two inch hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* Locations impacted include...
  Crawford and Durham. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3600 10000 3607 9983 3590 9972 3569 9975
      3568 10000
TIME...MOT...LOC 2203Z 248DEG 20KT 3579 10010 

HAIL...2.00IN
WIND...60MPH
 
$$

Mahale
2 follow-up statements
159 
WWUS54 KOUN 252218
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
518 PM CDT Fri Jun 25 2021

OKC045-129-252245-
/O.CON.KOUN.SV.W.0344.000000T0000Z-210625T2245Z/
Ellis OK-Roger Mills OK-
518 PM CDT Fri Jun 25 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHWESTERN ELLIS AND NORTHWESTERN ROGER MILLS COUNTIES...

At 517 PM CDT, a severe thunderstorm was located 4 miles west of
Durham, moving east at 25 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Crawford and Durham. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3600 10000 3607 9983 3590 9972 3569 9975
      3568 10000
TIME...MOT...LOC 2217Z 248DEG 20KT 3582 10001 

HAIL...1.75IN
WIND...60MPH
 
$$

Mahale
803 
WWUS54 KOUN 252232
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
532 PM CDT Fri Jun 25 2021

OKC045-129-252245-
/O.CON.KOUN.SV.W.0344.000000T0000Z-210625T2245Z/
Ellis OK-Roger Mills OK-
532 PM CDT Fri Jun 25 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHWESTERN ELLIS AND NORTHWESTERN ROGER MILLS COUNTIES...

At 532 PM CDT, a severe thunderstorm was located over Durham, moving
east at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Crawford and Durham. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3600 10000 3607 9983 3590 9972 3569 9975
      3568 10000
TIME...MOT...LOC 2232Z 248DEG 20KT 3585 9991 

HAIL...1.00IN
WIND...60MPH
 
$$

Mahale

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:19 PM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, Jun 25, 3:19 PM CDT, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Norman OK
319 PM CDT Fri Jun 25 2021

...New LONG TERM...

.SHORT TERM...
(This evening through Saturday)
Issued at 201 PM CDT Fri Jun 25 2021

Storms are expected to develop from KS southwest into the TX
panhandle, clipping far NW parts of the fa, late this
afternoon/early evening. Showers/storms will then continue to
develop, move into, and across parts of the area tonight into
Saturday morning, with the highest chances generally north of I-40.
The development will occur near a front and dryline/sfc trough. The
cool front or effective front is forecast to slowly move south into
and across parts of the area tonight into tomorrow. Another round of
showers/storms is then expected to begin Saturday afternoon. The
position(s) of the previously mentioned boundaries will have an
impact on where the greatest storm development will begin tomorrow
afternoon. Enough instability and shear is expected to be in place
that some of the storms later this afternoon and evening could
become strong to severe with hail and damaging winds possible. Some
strong to severe storms will also be possible Saturday afternoon
with hail and strong winds the main concerns, although this could be
impacted by what occurs tonight into Saturday morning. The severe
potential being said, heavy rain/flooding will become an increasing
concern as the weekend progresses and could be an even bigger
concern than the severe potential for at least parts of the fa. A
Flood Watch is in effect starting early this evening and continues
into Saturday.

With the rain and clouds expected across the area, the trend of
below average temperatures for late June will begin Saturday with
highs in the 80s to low 90s.

&&

.LONG TERM...
(Saturday night through next Thursday)
Issued at 316 PM CDT Fri Jun 25 2021

All medium range models project the blocking high across the western
one third of the U.S. persisting through next week, which should
maintain the negatively tilted trough across the central one third
of the U.S.  This persisting upper air pattern will maintain our wet
trend with cooler than seasonably average every day through Friday.
As the surface based and elevated instability and deep layer shear
weakens Saturday evening across the Southern High Plains, expecting
the severe hazards to gradually decrease with any ongoing convection
moving across our area.  However, could still see some strong storms
during the overnight hours, but heavy rainfall could maintain a
flooding to flash flooding hazard as well as river flooding
potential.  Within an area of 2-plus inches of Preciptable Water
Saturday night and three day storm total accumulations of 4-5
inches, the highest potential right now for flooding would be across
central and southwestern Oklahoma.  Of course this area and storm
total amounts may change in the upcoming short term.  With the upper
trough axis to our west, mid-level vorticity forcing within our
southwesterly flow aloft will maintain chances for storms through
the day Sunday, with the highest POPs generally south and east of
the I-44 corridor. Weak elevated instability should keep any of the
high based storms below severe. However, the stalled out surface
boundary will remain stretched somewhere across our area with
moderate surface based instability that could produce some lower
based stronger convective storms near the boundary, although weak
capping and/or a lack of strong afternoon heating could inhibit
this. Another vort max coming up from our southwest will bring
another round of showers and weak thunderstorms.

As previously mentioned, our wet trend with periods of rain and
storms will continue through next week as our upper troughing and
ample gulf moisture transport persists, with the highest chances
across the southern half of Oklahoma and western north Texas.
However, limited instability and lower QPFs should keep any new
severe and flooding risks low. However, any ongoing flooding
especially with rivers may persist.

&&

.AVIATION...
(06Z TAFS)
Issued at 1048 PM CDT Thu Jun 24 2021

A shower or two may impact WWR around 6-7Z otherwise, VFR
conditions are expected at all TAF sites through at least 21Z
Friday. Showers and thunderstorms are expected to develop across
northwest Oklahoma between 22-23Z and could bring MVFR conditions,
perhaps IFR conditions, to WWR. Thunderstorms may also bring at
least MVFR conditions to CSM and PNC mainly after 2-3Z Saturday.

&&

.UPPER AIR...
Issued at 220 AM CDT Fri Jun 25 2021

An Upper Air flight is not planned for today.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  74  88  68  79 /  60  70  90  70
Hobart OK         72  88  67  80 /  60  80  90  60
Wichita Falls TX  76  93  71  83 /  10  40  70  60
Gage OK           67  84  64  81 /  90  50  50  20
Ponca City OK     70  82  67  80 /  90  90  80  50
Durant OK         75  92  72  87 /  10  10  30  60

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Sunday afternoon for OKZ004>030-033>038-044.

TX...None.
&&

SHORT TERM...25
LONG TERM....68
AVIATION...25
Hazardous weather outlook, Jun 25, 11:45 AM CDT, 5 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1145 AM CDT Fri Jun 25 2021

OKZ004>048-050>052-TXZ083>090-261645-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1145 AM CDT Fri Jun 25 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...This Afternoon and Tonight...

.Thunderstorms...
Thunderstorms are expected late this afternoon in northwestern
Oklahoma and will gradually move east and south through the night. A
few storms are expected to produce damaging wind gusts and large
hail until 1 AM Saturday over the northwestern third of the state.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

.Thunderstorms...
Thunderstorms are likely from Saturday through Tuesday with the area
moving slowly from north to south. Some severe wind gusts could
occur Saturday. There is a chance for thunderstorms from Wednesday.

.Heavy Rainfall...
Three to five inches of rainfall is possible in
some areas by the beginning of next week. A flood watch is in effect
from Friday evening until Sunday evening.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 2:19 AM CDTFlood WatchOUNAlfalfa, Beckham, Blaine, Caddo, Canadian, Carter and 36 more3 days
Jun 25, 3:52 PM CDTSevere Thunderstorm WarningOUNEllis53 min
Jun 25, 4:26 PM CDTSevere Thunderstorm WarningOUNEllis, Harper, Woodward49 min
Jun 25, 5:06 PM CDTSevere Thunderstorm WarningOUNHarper, Woods, Woodward36 min
Jun 25, 5:38 PM CDTSpecial Weather StatementOUNWoods37 min
Jun 25, 5:44 PM CDTSevere Thunderstorm WarningOUNEllis, Roger Mills27 min
Jun 25, 6:35 PM CDTSpecial Weather StatementOUNDewey, Major, Woodward40 min
Jun 25, 6:51 PM CDTSpecial Weather StatementOUNEllis39 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.